Alert archive / Mississippi / Special Weather Statements in 2024
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 29, 2024, 6:21 PM CDT for George County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2024, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 29, 2024, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County George County, MS
The radar
The Mobile radar (KMOB), 49 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2008 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.4
The text
As transmitted.
295
WWUS84 KMOB 292321
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Sat Jun 29 2024
MSZ076-079-300000-
Greene MS-George MS-
621 PM CDT Sat Jun 29 2024
...STRONG THUNDERSTORMS WILL IMPACT GEORGE AND SOUTHERN GREENE
COUNTIES THROUGH 700 PM CDT...
At 620 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles east of McLain to 9 miles west of
Lucedale to 14 miles east of Wiggins. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lucedale, Leakesville, and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8888 3091 8883 3110 8884 3115 8882
3116 8843 3075 8841 3074 8843 3073 8847
3074 8860 3085 8888
TIME...MOT...LOC 2320Z 277DEG 23KT 3108 8875 3095 8875 3087 8888
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 4:02 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 29, 4:02 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
402 PM CDT Sat Jun 29 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Sunday)
Issued at 402 PM CDT Sat Jun 29 2024
Our active summertime pattern continues through Sunday. Scattered
to locally numerous showers and storms this afternoon (mainly over
interior portions of the forecast area), gradually dissipating
this evening. Another round of showers and storms will likely
develop over the Gulf waters and along the coast late tonight into
early Sunday morning, with coverages then developing over inland
areas later in the day. Will be looking at good chance to low end
likely Pops (generally around 60 percent) on Sunday, so generally
very similar to today.
Upper ridging will be in place across our region through Sunday,
but slightly retreating back to the west, placing the local
forecast area under the eastern periphery of this ridge. This
results in a mostly light northeasterly to easterly flow pattern
aloft, and a few weak shortwave impulses look to pass overhead as
they move within this flow. These upper features, combined with
daytime heating and the typical summertime land/sea breeze
circulation will be the primary driving force for the showers and
storms.
Lows tonight will remain quite warm and muggy, with min temps
ranging from the low to mid 70s over interior counties to upper
70s and even a few lower 80s closer to the coast, with the 80s
being along the immediate coast. Another hot day on Sunday, likely
several degrees higher than today for most locations. This
combined with dew point temps in the mid to upper 70s for most
locations on Sunday will result in heat indices likely peaking in
the 108-110 degree range, at least for a period of time, for
many locations Sunday afternoon. As such, we have issued a Heat
Advisory for our entire forecast area for Sunday, from 10 AM - 7
PM CDT.
Had to increase the rip current risk along the Florida panhandle
beaches this afternoon to MODERATE and by tonight and especially
into Sunday, long period swell originating from Invest 94L as it
emerges into the Bay of Campeche, will reach our local beaches.
This will likely cause a quick uptick in rip currents, and
therefore a HIGH Risk of rip currents is now in effect from late
tonight into Sunday evening. DS/12
&&
.SHORT AND LONG TERM...
(Sunday night through Saturday)
Issued at 402 PM CDT Sat Jun 29 2024
Hot and humid.
An elongated ridge aloft begins to amplify early next week as it
builds east toward our region. A train of shortwaves cruise across
the Northern Plains and Upper Midwest throughout the week and
eventually cause the ridge to flatten near the end of the week. A
weakening boundary at the surface remains draped across the region
as we head into early next week before eventually washing out. A
surface high generally remains in control of the weather as we head
through the remainder of the week. Ample deep layer moisture remains
over the region through the week and into next week. Scattered to
numerous showers and storms are expected each afternoon through mid-
week given the lingering boundary and ample moisture overhead.
Coverage becomes more scattered (typical summertime coverage) as we
roll into the 4th of July and beyond.
Summertime heat persists this week and into next weekend with highs
topping out in the 90s each day. Given the moisture over the region,
dewpoints will be juicy and thus the heat indices will approach
and potentially exceed Heat Advisory criteria each day.
Beach Note: MODERATE risk of rip currents persists through Monday
night before relaxing to a LOW risk through mid-week. 07/mb
&&
.MARINE...
Issued at 402 PM CDT Sat Jun 29 2024
A mostly light southwesterly flow is expected tonight. For Sunday
into Monday, a light diurnal flow pattern is expected with
westerly to northwesterly flow developing each night and a
southwesterly flow developing each afternoon. By Tuesday, a light
southerly to southeasterly flow becomes established for the
remainder of the week. A few storms will be capable of producing
gusty winds and possibly waterspouts over the next few days will
pose the only brief hazards to small craft. DS/
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 76 94 76 95 76 92 76 91 / 30 70 30 60 20 60 20 60
Pensacola 79 94 77 93 78 90 79 90 / 20 70 50 70 30 60 30 60
Destin 80 92 79 92 80 90 79 90 / 20 70 50 70 30 60 30 50
Evergreen 73 95 74 95 72 93 73 92 / 30 70 30 50 10 50 10 60
Waynesboro 74 95 73 95 72 95 73 94 / 30 60 20 40 10 50 10 50
Camden 73 94 73 94 71 92 73 92 / 30 60 30 30 10 50 10 50
Crestview 75 96 74 96 75 94 74 94 / 30 70 40 60 20 70 20 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 10 AM to 7 PM CDT Sunday for ALZ051>060-
261>266.
High Rip Current Risk from late tonight through Sunday evening
for ALZ265-266.
FL...Heat Advisory from 10 AM to 7 PM CDT Sunday for FLZ201>206.
High Rip Current Risk from late tonight through Sunday evening
for FLZ202-204-206.
MS...Heat Advisory from 10 AM to 7 PM CDT Sunday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jun 29, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Sat Jun 29 2024
MSZ076-079-300000-
Greene MS-George MS-
621 PM CDT Sat Jun 29 2024
...STRONG THUNDERSTORMS WILL IMPACT GEORGE AND SOUTHERN GREENE
COUNTIES THROUGH 700 PM CDT...
At 620 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles east of McLain to 9 miles west of
Lucedale to 14 miles east of Wiggins. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lucedale, Leakesville, and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8888 3091 8883 3110 8884 3115 8882
3116 8843 3075 8841 3074 8843 3073 8847
3074 8860 3085 8888
TIME...MOT...LOC 2320Z 277DEG 23KT 3108 8875 3095 8875 3087 8888
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:55 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 49 hr |
| Jun 29, 2:53 PM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 28 hr |
Nearby
Special Weather Statements in Mississippi, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.